Thyroid UK
87,529 members102,245 posts

How to increase free t3 and T4 without hyper symptoms

Me

Hi all

I am in need of some advice on how to increase my free T3 and T4 without experiencing hyper symptoms.

My tsh is 0.06; free T4 is 1.1 (0.8-1.8); free T3 is 2.6(2.3-4.2)

Tpo is 12(0-34)

Thyroglobulin less than 1.0 (0.0-0.9) ; reverse T3 18.9 (9.2-24.1)

Vit D is 64 (30-100)

Ferritin 126(10-263)

No other health issues other than high antibodies on ebv and cytomegalovirus from past exposure. My naturopath thinks this may have contributed to hypothyroid.

I am 64; been in ndt for 15 years. Currently on compounded liothyronine 15.25/ thyroxine 65.

Due to inability to get ndt.

I was on 20.25/85.5 and feel much better on that dose but feel nervous and can’t sleep.

It completely eliminates any fatigue or depression at that dose.

Any input as to why my free t3 and T4 levels remain low and how to fix?

Many thanks

6 Replies
oldestnewest

MargieBess,

How much NDT were you taking prior to switching to compounded T4+T3?

The way to increase FT4 and FT3 is to increase dose. Perhaps you could try 20.25mcg/65mcg and see how you do on that dose.

Thyroid antibodies are negative for autoimmune thyroiditis (Hashimoto's).

VitD and ferritin are optimal.

Reply

Thank you for your response. I was on 135 ndt but feeling a bit hyper. Will try increasing t3.

Reply

Are you certain they were hyper symptoms? A lot of symptoms can be both hyper and hypo, and given your level of FT3 in the above test, I would think they would be more likely to be hypo symptoms.

Do you take your hormone - both T4 and T3 - on an empty stomach and wait at least an hour before eating or drinking anything other than water? Do you take all other supplements and medications well away from the hormone?

Reply

Thank you for your response. Yes I take an hour before any food or drink and take all supplements later in the day. I have read that some people absorb better taking at night so may consider switching.

My “hyper” symptoms seem tied to any increase in dosage-mainly trouble sleeping; nervousness and hyperactivity. It’s like there’s some resistance to the hormone increasing free t3 and T4.. I haven’t thought about symptoms being hypo?

Reply

OK, well, have you tried taking some vit C with your hormone, to increase absorption? If that doesn't help, then you need to investigate your stomach acid : is that low?

Reply

Thanks. Haven’t thought about that. Will try vitamin c and a digestive enzyme.

Reply

You may also like...